Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 53, NWS Norman, OK

April 26, 2025Wilbarger County, Texas

NWS Norman, OK issued this tornado warning at Apr 26, 2025, 7:10 AM CDT for Wilbarger County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2025, 7:10 AM CDT (12:10 UTC)
Expired
Apr 26, 2025, 7:30 AM CDT
In force
20 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 26 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WFUS54 KOUN 261210
TOROUN
TXC487-261230-
/O.NEW.KOUN.TO.W.0053.250426T1210Z-250426T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
710 AM CDT Sat Apr 26 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  East central Wilbarger County in northern Texas...

* Until 730 AM CDT.

* At 710 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Oklaunion, moving southeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Harrold and Oklaunion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3402 9907 3415 9923 3421 9918 3421 9915
      3422 9914 3422 9913 3420 9913 3421 9910
      3415 9896
TIME...MOT...LOC 1210Z 303DEG 26KT 3416 9917 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MDU
1 follow-up statement
870 
WWUS54 KOUN 261226
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
726 AM CDT Sat Apr 26 2025

TXC487-261236-
/O.EXP.KOUN.TO.W.0053.000000T0000Z-250426T1230Z/
Wilbarger TX-
726 AM CDT Sat Apr 26 2025

...THE TORNADO WARNING FOR EAST CENTRAL WILBARGER COUNTY WILL EXPIRE
AT 730 AM CDT...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

LAT...LON 3402 9907 3415 9923 3421 9918 3421 9915
      3422 9914 3422 9913 3420 9913 3421 9910
      3415 9896
TIME...MOT...LOC 1226Z 270DEG 26KT 3410 9906 

$$

MDU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 5:58 AM CDT, 1 hour 12 minutes earlier. Its key messages:

  • Updated at 558 AM CDT Sat Apr 26 2025
  • Strong to severe thunderstorms are possible today with large hail, damaging wind gusts, and locally heavy rainfall possible.
  • Excessive rain is possible across portions of southwest/southern Oklahoma and western north Texas today, where a Flood Watch is in place.
  • Daily chances for storms (some severe) and heavy rain continue through the middle of next week.
Area forecast discussion, Apr 26, 5:58 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
558 AM CDT Sat Apr 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 558 AM CDT Sat Apr 26 2025

- Strong to severe thunderstorms are possible today with large
  hail, damaging wind gusts, and locally heavy rainfall possible.

- Excessive rain is possible across portions of southwest/southern
  Oklahoma and western north Texas today, where a Flood Watch is
  in place.

- Daily chances for storms (some severe) and heavy rain continue
  through the middle of next week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 137 AM CDT Sat Apr 26 2025

Complex of storms moving into southwest Oklahoma and western north
Texas will continue to push east this morning. Strongest storms may
still pose a low end severe wind and hail risk through the morning
hours. By midday into the afternoon, airmass ahead of this complex,
and exact location of where this will be is still uncertain, could
pose a higher risk of severe storms, including all hazards.

Along with the severe risk, the slow motion of the storms and high
precipitable water, flooding will be a distinct possibility across
portions of southern Oklahoma south into north Texas. A Flood Watch
continues through the day today for this area.

By late today into tonight in the wake of the daytime storms, should
see a lull in the convection, although some more isolated activity
can not be ruled out.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 137 AM CDT Sat Apr 26 2025

Shortwave ridging sets up across the southern Plains for Sunday
which will lead to, at least temporarily, a drier period with warmer
temperatures. Although can not completely rule out an isolated
shower to storm with possible residual low level boundaries and
moist airmass in place. This will occur in advance of a larger
western trough that will move through the western basin into the
central Rockies on Sunday.

An initial lobe of energy will translate around the base of the
trough and eject northeast into the central and northern Plains
during the morning hours on Monday. As this occurs and dryline will
shift east out of the Texas and Oklahoma panhandles into western
Oklahoma. By late in the day another shortwave will move out into
the southern Plains and forcing from this wave will overspread the
dryline, aiding in developing at least scattered convection. Some
models do show a capping inversion that may delay or limit
convection, but soundings would suggest a favorable in environment
for supercells capable of very large hail, damaging winds and
tornadoes if storms do develop and many of the models do convect.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 137 AM CDT Sat Apr 26 2025

As northern wave presses east it drives a front south through the
area Monday night into Tuesday, but conditions remain favorable
across at least the southeast two-thirds of the area for another
round of severe storms Tuesday afternoon and evening. Main hazards
do appear to be hail and wind, along with heavy, potentially
flooding rainfall.

Yet another compact shortwave approaches on Wednesday with surface
front lifting back north through the day. However, deep moisture
profile should limit overall instability, outside of southern
Oklahoma and north Texas, where a more favorable airmass may reside
for severe storms.

We may then get a break in the storms for latter part of the week
before another system approaches by the weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 558 AM CDT Sat Apr 26 2025

Areas of thunderstorms continue to move east through Oklahoma and
north Texas, bringing gusty erratic winds and periods of reduced
visibility as the pass through each of the TAF sites. Ceilings are
expected to crash late tonight, mainly over northern Oklahoma where
is some low potential for fog as well.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  61  80  66 /  90  30  10  10
Hobart OK         71  60  81  64 /  90  30  10  20
Wichita Falls TX  78  63  84  67 /  90  30   0  10
Gage OK           66  55  80  62 /  80  30  30  20
Ponca City OK     65  58  80  65 /  80  40  30  10
Durant OK         80  64  83  68 /  60  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-041-044>047-
     050>052.

TX...Flood Watch through this evening for TXZ083>090.

&&

NEAR TERM...30
SHORT TERM...30
LONG TERM....30
AVIATION...14

In the hours before

Special weather statement, Apr 26, 5:13 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Norman OK
513 AM CDT Sat Apr 26 2025

OKZ035-037-038-261045-
Kiowa OK-Tillman OK-Comanche OK-
513 AM CDT Sat Apr 26 2025

...Strong thunderstorms will impact portions of Comanche,
southeastern Kiowa and Tillman Counties through 545 AM CDT...

At 513 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snyder to 5 miles north of Davidson to
near Faxon. Movement was northeast at 20 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Frederick, Cache, Snyder, Tipton, Chattanooga, Mountain Park,
Medicine Park, Indiahoma, Manitou, Faxon, Hollister, Cooperton,
Meers, Tom Steed Reservoir, Lake Lawtonka, Fort Sill, Wichita
Mountains Wildlife Refuge, Mount Scott, and Doris Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3434 9921 3434 9919 3438 9921 3459 9910
      3459 9908 3463 9909 3467 9906 3469 9904
      3470 9905 3499 9890 3462 9820 3441 9863
      3441 9866 3439 9866 3423 9897 3431 9921
TIME...MOT...LOC 1013Z 226DEG 18KT 3466 9897 3432 9909 3445 9857

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Apr 26, 6:11 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
611 AM CDT Sat Apr 26 2025

OKZ036-TXZ083-085-261145-
Jackson OK-Wilbarger TX-Hardeman TX-
611 AM CDT Sat Apr 26 2025

...A strong thunderstorm will impact portions of southwestern
Jackson, northwestern Wilbarger and central Hardeman Counties through
645 AM CDT...

At 611 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Eldorado, moving east at 40 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quanah, Olustee, Eldorado, Elmer, Odell, and Goodlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3428 9995 3448 9982 3457 9933 3431 9927
TIME...MOT...LOC 1111Z 262DEG 34KT 3442 9970

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:11 AM CDTSpecial Weather StatementOUNHardeman34 min
Apr 26, 6:25 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNHardeman, Wilbarger50 min
Apr 26, 6:55 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNFoard, Hardeman, Wichita, Wilbarger50 min
Apr 26, 7:30 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNWichita, Wilbarger45 min
Apr 26, 8:14 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNWichita46 min
Apr 26, 9:01 AM CDTAreal Flood AdvisoryOUNFoard, Hardeman, Wilbarger119 min
Apr 26, 9:05 AM CDTSpecial Weather StatementOUNWichita25 min
Apr 26, 9:25 AM CDTSpecial Weather StatementOUNWichita35 min
Apr 26, 12:56 PM CDTAreal Flood AdvisoryOUNBaylor, Knox3 hr
Apr 26, 2:14 PM CDTRiver Flood AdvisoryOUNWichita, Wilbarger66 hr
Apr 26, 2:22 PM CDTRiver Flood AdvisoryOUNWilbarger29 hr
Apr 26, 2:36 PM CDTRiver Flood AdvisoryOUNClay, Wichita64 hr
Apr 26, 2:58 PM CDTAreal Flood AdvisoryOUNArcher, Baylor, Wichita, Wilbarger3 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.